Nurse Moose

    Exam Review

    1. A nurse is preparing to administer enteric-coated aspirin to an older adult client who had a cerebrovascular accident and has difficulty swallowing medications. The client asks the nurse if she will crush the medication to make it easier to swallow. Which of the following responses should the nurse make?.
      A)"If I crush it, you might experience a stomach ache or indigestion.”
      B)"I will crush it and mix it in some ice cream for you.”.
      C)"That would release all the medication at once, rather than over time.”.
      D)"Stomach acid will inactivate some of the medication if I crush the medication.”.
    2. A nurse is reinforcing teaching to a school-age child who has asthma. Which of the following medications should the nurse instruct the child to use to abort an ongoing attack?.
      A)Montelukast
      B)Fluticasone.
      C)Cromolyn.
      D)Albuterol.
    3. A nurse is caring for a client who is receiving furosemide to treat heart failure. Which of the following laboratory values should the nurse monitor for this client?.
      A)Serum cholesterol.
      B)Serum amylase.
      C)Serum potassium.
      D)Serum triglyceride.
    4. A nurse is preparing to administer potassium chloride to a client who has a potassium level of 5.8 mEq/L. Which of the following actions should the nurse take?.
      A)Inform the provider of the client's potassium level.
      B)Hold the medication until the client has his evening meal.
      C)Give the medication as prescribed.
      D)Obtain a prescription to increase the dosage of the medication.

    Exam Review

    1. A nurse is preparing to administer eardrops to a 2-year-old child. The nurse should pull the auricle in which of the following directions when instilling the medication?.
      A)Upward and outward.
      B)Down and outward.
      C)Down and backward.
      D)Upward and backward.
    2. A nurse is collecting data from a client who has hypertension and a prescription for propranolol. A history of which of the following conditions should be reported to the provider?
      A)Migraine
      B)Depression.
      C)Glaucoma.
      D)Heart failure.
    3. A nurse is reinforcing teaching with a client who has hypertension and is taking propranolol. Which of the following statements by the client indicates an understanding of the teaching?.
      A)"I should expect to develop a slight cough while taking this medication.”.
      B)"I will sit on the side of the bed before I stand up.”.
      C)"I will not take my medicine if my heart rate is greater than 70/min.”.
      D)"I should weigh myself on the same day once a week.”.
    4. A nurse is collecting data from a client prior to administering nifedipine. For which of the following findings should the nurse contact the provider?.
      A)BP of 148/94 mm Hg
      B)Peripheral edema of the ankles.
      C)Heart rate of 66/min.
      D)Increased alkaline phosphatase level.

    Exam Review

    1. A nurse is reviewing the components of medication reconciliation with a newly licensed nurse. Which of the following information should the nurse include in the teaching?.
      A)"The list obtained from the client does not need to list medications that are not prescribed by the client's provider.”
      B)"Complete the reconciliation process one time when the client is first admitted to the hospital.”.
      C)"A comprehensive list of medications is provided for the client at the time of discharge.”.
      D)"A nurse should write a verbal order in the medical record for medications the client was taking at home.”. .
    2. The nurse is preparing to administer ear drops to an adult client. Which of the following actions should the nurse plan to take?.
      A)Avoid applying pressure to the tragus of the ear
      B)Pull the pinna upward and backward.
      C)Don sterile gloves to instill the medication.
      D)Chill the otic solution prior to administration.
    3. A nurse is reviewing the medication record of a client who has heart failure and has a potassium level of 2.4 mEq/L. The nurse should identify which of the following medications as a possible cause of the client's potassium level?.
      A)Furosemide
      B)Spironolactone.
      C)Metoprolol.
      D)Nitroglycerin.
    4. A nurse is administering morning medications and realizes that nifedipine was administered to the wrong client. Which of the following is the priority nursing action?.
      A)Check the client's vital signs
      B)Notify the charge nurse.
      C)Document an objective description of what has happened in the client's chart.
      D)Fill out an occurrence report according to institutional policy.

    Exam Review

    1. A nurse is caring for a client who has a new diagnosis of primary open-angle glaucoma and a prescription for timolol ophthalmic drops. For which of the following adverse effects should the nurse monitor the client?.
      A)Bradycardia
      B)Seizures.
      C)Hypertension.
      D)Anemia.
    2. A nurse is reinforcing discharge teaching with a client following an episode of status asthmaticus. The client has a prescription for two inhalations from an albuterol metered-dose inhaler. Which of the following statements by the client indicates an understanding of the teaching?.
      A)"I will hold the inhaler with my non-dominant hand.”.
      B)"I will hold my breath at least 10 seconds after inhaling the medication.”.
      C)"I will wait 10 min between each inhalation.”.
      D)"I will tilt my head forward while inhaling the medication.”.
    3. A nurse is caring for a client who has hypertension and is to start taking atenolol. The nurse should instruct the client to monitor for which of the following findings as an adverse effect of this medication?.
      A)Constipation
      B)Bradycardia.
      C)Cough.
      D)Headache.
    4. A nurse is caring for a postoperative client who is receiving fentanyl. Which of the following medications should the nurse plan to administer to the client if manifestations of fentanyl toxicity occur?.
      A)Flumazenil
      B)Naloxone.
      C)Protamine.
      D)Atropine.

    Exam Review

    1. A nurse is reinforcing teaching with a client who takes diazepam. Which of the following information should the nurse include?.
      A)"Avoid foods that contain tyramine.”
      B)"Diazepam can cause drowsiness.”.
      C)"Grapefruit juice inactivates this medication.”.
      D)"A single dose of diazepam is unlikely to cause side effects.”.
    2. A nurse caring for a client who has a new prescription for atenolol. For which of the following adverse effects should the nurse monitor the client?.
      A)Hypokalemia
      B)Neutropenia.
      C)Anemia.
      D)Bradycardia.
    3. A nurse is caring for an older adult client who has a prescription for captopril. For which of the following possible adverse effects should the nurse instruct the client to notify the provider immediately?.
      A)Sore throat
      B)Headache.
      C)Stuffy nasal passages.
      D)Metallic taste.